# SDR ABXA010302

- Difficulty date: June 6, 2001
- Submitted: June 8, 2001
- Operation: Air carrier
- Aircraft: N953AX
- Make and model: Doug DC-9-41
- Aircraft serial: 47608
- Aircraft time: 39,727 hours, 41,431 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Separator
- Condition: Contaminated
- Location: A/C Bay
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON TAKEOFF ROLL, AT ILN AND FLL, CREW IDENTIFIED AN UNKNOWN ODOR IN THE COCKPIT.  ODOR SEEMED TO BE PNEUMATIC IN NATURE, NOT ELECTRICAL.  IT STARTED HALFWAY THROUGH EACH TAKEOFF ROLL AND DISSIPATED WITHIN 15 MINUTES IN THE CLIMB.  ODOR WAS OBVIOUS AND CLEARLY ABNORMAL.  INSPECTED PNEUMATIC SYSTEM AT TAIL COMPARTMENT AREA.  CLAMPS, CONNECTOR HOSES AND DUCT WERE ALL FOUND NORMAL.  THE LEFT WATER SEPARATOR WAS SOAKED WITH WATER.  REMOVED AND CLEANED DRAIN FILTER AND REPLACED COALESCER BAG IAW ABX DC-9 MM 21-20-02.  ENGINES RUN AND CHECKED AIR CONDITIONING SYSTEM.  NO DEFECTS OR ODORS WERE NOTED.  SYSTEM CHECKED GOOD IAW DC-9 MM.
